Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 82, NWS Jackson, MS

February 18, 2013Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 18, 2013, 7:55 PM CST for Bolivar County, Sunflower County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2013, 7:55 PM CST (01:55 UTC)
Expired
Feb 18, 2013, 8:45 PM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 8:15 PM CSTHAIL 0.75Gunnison, MSPEA TO PENNY SIZE HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WUUS54 KJAN 190155
SVRJAN
MSC011-133-190245-
/O.NEW.KJAN.SV.W.0082.130219T0155Z-130219T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST MON FEB 18 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...CLEVELAND...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...DREW...

* UNTIL 845 PM CST

* AT 755 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTHWEST OF DEESON TO 20 MILES SOUTHWEST OF ROSEDALE
  MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DEESON AND GUNNISON BY 805 PM CST...
  ROSEDALE BY 810 PM CST...
  SHELBY BY 820 PM CST...
  MOUND BAYOU BY 830 PM CST...
  RENOVA AND CLEVELAND BY 840 PM CST...
  BOYLE...PARCHMAN AND ROME BY 845 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3399 9065 3398 9044 3387 9044 3367 9066
      3372 9114 3367 9113 3367 9123 3379 9113
      3378 9099 3384 9108 3393 9102 3397 9110
      3396 9098 3402 9099 3403 9090 3409 9088
      3412 9096 3412 9095 3413 9066
TIME...MOT...LOC 0155Z 273DEG 35KT 3411 9090 3373 9133

$$

EEC
2 follow-up statements
907 
WWUS54 KJAN 190229
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST MON FEB 18 2013

MSC011-133-190245-
/O.CON.KJAN.SV.W.0082.000000T0000Z-130219T0245Z/
SUNFLOWER MS-BOLIVAR MS-
829 PM CST MON FEB 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR EAST CENTRAL BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES...

AT 829 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF MOUND BAYOU TO 8 MILES SOUTHWEST OF
MERIGOLD MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROME BY 840 PM CST...
  DREW AND PARCHMAN BY 845 PM CST...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3380 9086 3399 9065 3398 9044 3387 9044
      3378 9054
TIME...MOT...LOC 0229Z 273DEG 35KT 3399 9060 3379 9080

$$
616 
WWUS54 KJAN 190242
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 PM CST MON FEB 18 2013

MSC011-133-190253-
/O.EXP.KJAN.SV.W.0082.000000T0000Z-130219T0245Z/
SUNFLOWER MS-BOLIVAR MS-
842 PM CST MON FEB 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES WILL EXPIRE AT 845 PM CST...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3380 9086 3399 9065 3398 9044 3387 9044
      3378 9054
TIME...MOT...LOC 0243Z 273DEG 35KT 3398 9044 3378 9064

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:38 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Feb 18, 3:38 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST MON FEB 18 2013

.DISCUSSION...TONIGHT THROUGH TUESDAY NIGHT...A WIND ADVISORY
CONTINUES UNTIL 6 PM TODAY FOR THE DELTA REGION AS A RESULT OF
SUSTAINED 25-30 MPH SOUTH WINDS...WITH A FEW GUSTS BETWEEN 35-40 MPH
POSSIBLE.  ELSEWHERE...GUSTY SOUTH WINDS REMAIN SUSTAINED AROUND 20
MPH WITH SOME GUSTS AROUND 30 MPH.  THESE WINDS WILL EVENTUALLY
RELAX A BIT THIS EVENING...BEFORE SHIFTING FROM THE NORTHWEST IN THE
WAKE OF THE COLD FRONT THAT'LL PUSH THROUGH THE CWA OVERNIGHT.

SCATTERED SHOWERS CONTINUE TO POP UP AND RACE NORTHEAST ACROSS THE
REGION THIS AFTERNOON UNDER STRONG WARM ADVECTION.  THIS PROCESS
WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT THAT'LL RACE INTO
AND THROUGH THE REGION LATER THIS EVENING INTO EARLY TUESDAY
MORNING.  ACTIVITY WILL INCREASE IN BOTH COVERAGE AND INTENSITY AS
THE FRONT IMPEDES UPON THE AREA AND BETTER ASCENT AND OVERALL
FORCING ENTERS THE REGION.

THE CONCERN FOR A FEW SEVERE STORMS HAS BEEN INTRODUCED INTO THE
HWO...IN ADDITION TO THE EARLIER MENTIONED STRONG STORMS...ON THIS
PACKAGE.  WHILE CURRENT FORECAST INSTABILITY AS A WHOLE REMAINS
SUB-PAR...MORE THAN AMPLE WIND SHEAR (50-70 KNOTS 0-6 KM AND 30-50
KNOTS 0-1 KM) AND COLDER AIR ALOFT WILL ACCOMPANY THIS SYSTEM.  MY
CURRENT CONFIDENCE IN THIS SEVERE POTENTIAL IS LOW...BUT MY OVERALL
THINKING IS WHETHER ELEVATED OF SURFACE BASED...A NARROW BROKEN LINE
OF STORMS SHOULD DEVELOP ALONG OR JUST AHEAD OF THE FRONT.  THIS
LINE OF STORMS WILL RACE EAST SOUTHEAST OVERNIGHT...WITH SOME BOWING
SEGMENTS ALONG THE LINE POSSIBLE.  THE LATEST BATCH OF HIGH-RES
MODELS SUPPORTS THIS SOLUTION.

IF THIS INDEED IS THE CASE...WIND GUSTS GENERALLY RANGING FROM 40-60
MPH WILL BE POSSIBLE. IN ADDITION...WHILE THE CONCERN IS LOW...GIVEN
THE AMOUNT OF WIND SHEAR A BRIEF TORNADO OR TWO CAN'T BE RULED
OUT...PARTICULARLY ACROSS MY WEST. ALSO...WITH THE COLDER TEMPS
ALOFT...SOME HAIL WILL BE POSSIBLE. IF STORMS CAN BECOME SURFACE-
BASED...CONFIDENCE IN ANY SEVERE POTENTIAL WILL INCREASE.

WHILE SOME CONCERN FOR A FEW STRONG TO SEVERE STORMS EXISTS ACROSS
THE ENTIRE CWA...AT PRESENT THE AREA WITH THE BETTER POTENTIAL FOR
SEEING SUCH ACTIVITY IS PRIMARILY WEST OF THE INTERSTATE 55 CORRIDOR
WHERE MOISTURE TRANSPORT LOOKS BEST THROUGH THE EVENING HOURS AND
STORMS COULD BECOME SURFACE-BASED. THEN AS FAR AS RAINFALL TOTALS ARE
CONCERNED FROM THIS EVENING THROUGH TUESDAY MORNING...AMOUNTS RANGING
FROM 0.50 TO 1.00 INCHES CONTINUES TO LOOK REASONABLE...WITH ISOLATED
HIGHER AMOUNTS POSSIBLE WITH THE MOST INTENSE ACTIVITY.

AS MENTIONED AT THE START OF THIS DISCUSSION...WINDS IN THE WAKE OF
THE FRONT WILL IMMEDIATELY SHIFT FROM THE NORTHWEST AND COOLER DRIER
AIR WILL BEGIN FILTERING BACK INTO THE REGION.  THE BULK OF THE RAIN
WILL BE ALONG AND AHEAD OF THE FRONT.  THUS...RAIN CHANCES WILL ALSO
GRADUALLY COME TO AN END BEHIND THE FRONT FROM WEST TO EAST AS IT
EXITS THE FORECAST AREA TUESDAY MORNING.  HIGH PRESSURE WILL BUILD
INTO THE REGION THROUGH THE COURSE OF THE DAY TUESDAY INTO TUESDAY
NIGHT...WITH COOLER CONDITIONS EXPECTED. /19/

WEDNESDAY THROUGH NEXT MONDAY...LOW LEVEL RIDGING BEGINS TO GIVE WAY
WEDNESDAY. MOISTURE INCREASES AT MID LEVELS WEDNESDAY AND WORKS ITS
WAY DOWN. LAYERS BELOW 850 MB REMAIN DRY WITH SURFACE DEWPOINTS IN
THE 20S AND 30S AT MOST LOCATIONS THROUGH SUNRISE THURSDAY. FLOW
BACKS MORE SWLY ALOFT AND 850 MB SLY FLOW DEVELOPS IN THE WAKE OF
THE LOW LEVEL RIDGE...RESULTING IN INCREASING ISENTROPIC LIFT FOR
THE AREA WEDNESDAY NIGHT. LIGHT PRECIP THAT FALLS INTO COOL AND DRY
LOWER LEVELS WED AFTERNOON AND EVENING COULD POSSIBLY FALL AS A MIX
OF RAIN AND SLEET. HOWEVER WITH SUCH A DRY AIR MASS IN PLACE AND
RELATIVELY LOW CONFIDENCE ON THE HIGHER POPS ADVERTISED BY
MOS...WILL HOLD OFF ON THE MENTION OF WINTER PRECIP FOR NOW.
MOISTURE AT THE LOWEST LEVELS IS FORECAST TO RECOVER QUICKLY
THURSDAY...INTENSE LOW LEVEL MOISTURE TRANSPORT VALUES ARE FORECAST
AROUND 300. DEWPOINTS ARE FORECAST TO CLIMB BACK INTO THE 60S OVER
SRN ZONES BY THURSDAY EVENING BUT SURFACE BASED CAPE REMAINS BELOW
200 THU/THU NIGHT. HOWEVER WITH 400-600 VALUES OF 850 MB BASED CAPE
AND 300-500 ML MOST UNSTABLE CAPE WE WILL MAINTAIN A CHANCE OF
STRONG TO SEVERE CONVECTION FOR THE AREA. AS MARGINAL AS INSTABILITY
LOOKS FOR THURSDAY AND THURSDAY NIGHT...SHEAR VALUES ARE EXPECTED TO
BE INTENSE IN ASSOCIATION WITH THE 50-60 KT 850 MB JET THAT IS
FORECAST TO DEVELOP. 0-3KM HELICITY VALUES IN EXCESS OF 700 AND
0-6KM SHEAR IN EXCESS 60-70 KTS INDICATE VERY ROBUST SHEAR PROFILES
WILL BE IN PLACE FOR THURSDAY AND THURSDAY NIGHT. WITH 0-1 KM SHEAR
FORECAST TO BE IN EXCESS OF 40 KTS THE POTENTIAL FOR TORNADOES WILL
BE MAINTAINED IN THE HWO. PERIODS OF HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH 1.5-1.8 INCH PRECIPITABLE WATER VALUES FORECAST AND
850 MB DEWPOINTS TOPPING OUT AROUND 12 DEGS. STRONG UPPER SUPPORT
WILL HELP AS HEALTHY UPPER DIVERGENCE IS EXPECTED WHEN AN INTENSE
UPPER JET PUSHES ACROSS THE ARKLATEX REGION.

THE GFS PUSHES THE BOUNDARY THROUGH THURSDAY NIGHT...MAINTAINING
POPS IN THE SE AS IT STALLS JUST TO THE SE OF THE FORECAST AREA
THROUGH FRIDAY. THE WETTER EURO IS MUCH SLOWER...STALLING THE
BOUNDARY OVER SERN ZONES INTO FRIDAY NIGHT WITH 300-700 ML CAPE
FORECAST S OF THE BOUNDARY FOR FRIDAY AFTERNOON AND EARLY EVENING.
THE SLOWER EURO POSTS AN ADDITIONAL 1-2 INCHES OF RAIN OVER SERN
ZONES FRIDAY AND STALLS THE BOUNDARY JUST TO OUR SE SATURDAY BEFORE
IT LIFTS OUT SATURDAY NIGHT. THE DIFFERENCE IN QPF OVER THE FORECAST
PERIOD IS NOTICEABLE TO SAY THE LEAST WITH 2-3 INCHES PAINTED BY THE
GFS ACROSS S/SE MS THROUGH SUNDAY AND 4-6 INCHES FORECAST BY THE
EURO FOR THE SAME PERIOD. OUR WET PERIOD IS FORECAST TO
CONTINUE...THE NEXT WARM FRONT LIFTING INLAND FROM THE NRN GULF BY
SUNDAY EVENING.

MEX MOS WAS GENERALLY FOLLOWED EXCEPT FOR SLIGHTLY HIGHER POPS FROM
THE GFS AVG ENSEMBLE FOR THURSDAY. ALSO INCREASED POPS OVER SERN
ZONES FOR FRIDAY IN CONSIDERATION OF A POSSIBLE SLOWER FRONTAL
PROGRESSION AND LOWERED MAX TEMPS SLIGHTLY FOR THAT AREAS FOR FRIDAY
FROM 70 DEGREES BACK INTO THE MID/UPPER 60S. /03/

&&

.AVIATION...INCREASING LOW TO MID LEVEL CLOUDS CONTINUE TO SPREAD
FROM WEST TO EAST ACROSS THE FORECAST AREA AS SHOWERS CONTINUE TO
DEVELOP FROM THE WEST. SURFACE WINDS WILL BE BREEZY THROUGH THIS
EVENING. WINDS OF 15 KNOTS TO GUSTS OF AROUND 25 KNOTS CAN BE
EXPECTED... EXCEPT IN THE NORTHWEST DELTA REGION. IN THAT REGION
WINDS WILL BE 15 TO 25 KNOTS WITH GUSTS TO AROUND 35 KNOTS UNTIL
00Z. FOR THIS EVENING WINDS WILL BE SOUTH AT 10 TO 20 KNOTS UNTIL
AFTER 06Z AS WINDS SWITCH AROUND TO THE NORTHWEST AT 10 TO 15 KNOTS
WITH THE COLD FRONT PASSAGE...THEN TURN NORTH AT 10 KNOTS ON TUESDAY
MORNING. AHEAD OF AN APPROACHING COLD FRONT...RAIN AND A FEW STORMS
WILL PRODUCE MVFR/IFR RESTRICTIONS... MAINLY BETWEEN 18/21Z -
19/10Z(WITH TAF SITES FURTHER NORTH AND WEST BEING IMPACTED BY
19/03Z AND FURTHER EAST AND SOUTHEAST BEING IMPACTED LIKELY AFTER
19/06Z.) THE FRONT AND INCLEMENT WEATHER WILL EXIT THE AREA EARLY
TUESDAY AND BE FOLLOWED QUICKLY BY A RETURN TO VFR CONDITIONS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       44  57  32  51 / 100   3   5  25
MERIDIAN      47  60  29  52 / 100  12   5  25
VICKSBURG     41  56  34  50 / 100   2   5  34
HATTIESBURG   53  63  32  57 / 100  22   6  14
NATCHEZ       43  59  35  54 / 100   2   5  27
GREENVILLE    36  55  32  45 / 100   2   5  37
GREENWOOD     38  54  31  49 / 100   3   5  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025-034-
     035-040-041.

LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009.

AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

&&

19/17
Hazardous weather outlook, Feb 18, 2:52 PM CST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST MON FEB 18 2013

MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-192100-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
252 PM CST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

GUSTY WINDS WILL BE POSSIBLE THIS AFTERNOON AHEAD OF A DEVELOPING STORM
SYSTEM IN THE PLAINS. SOUTHERLY WINDS SUSTAINED AT 20 MPH WITH GUSTS
UP TO 30 MPH WILL BE POSSIBLE. WINDS SHOULD BEGIN TO DIMINISH DURING
THE EVENING.

IN ADDITION...A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE TONIGHT AS A
COLD FRONT MOVES THROUGH THE REGION. GIVEN AMPLE WIND ENERGY IN THE
ATMOSPHERE...SOME STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH
WITH SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT.
THE AIR MASS IS EXPECTED TO DESTABILIZE THURSDAY AS GULF MOISTURE
BEGINS A RAPID RETURN INTO THE REGION. INTENSE WIND SHEAR WILL
DEVELOP AND WILL INCREASE THE POTENTIAL FOR SEVERE STORMS IN THE
AREA. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE THURSDAY AND
THURSDAY NIGHT. PLEASE STAY TUNED FOR LATER UPDATES ON THIS
DEVELOPING WEATHER EPISODE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT AS WELL AS THURSDAY INTO THURSDAY NIGHT.

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-192100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
252 PM CST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AS A STORM SYSTEM TAKES SHAPE
OVER THE PLAINS. SUSTAINED WINDS AROUND 25 MPH ALONG WITH GUSTS UP TO
40 MPH WILL BE POSSIBLE. A WIND ADVISORY IS IN EFFECT THROUGH 6PM.
WINDS SHOULD BEGIN TO DIMINISH DURING THE EVENING.

IN ADDITION...A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE TONIGHT AS A
COLD FRONT MOVES THROUGH THE REGION. GIVEN AMPLE WIND ENERGY IN THE
ATMOSPHERE...SOME STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH
WITH SOME SMALL HAIL. A TORNADO OR TWO CAN NOT BE RULED OUT WITH THE
AMPLE WIND ENERGY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT.
THE AIR MASS IS EXPECTED TO DESTABILIZE THURSDAY AS GULF MOISTURE
BEGINS A RAPID RETURN INTO THE REGION. INTENSE WIND SHEAR WILL
DEVELOP AND WILL INCREASE THE POTENTIAL FOR SEVERE STORMS IN THE
AREA. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE THURSDAY AND
THURSDAY NIGHT. PLEASE STAY TUNED FOR LATER UPDATES ON THIS
DEVELOPING WEATHER EPISODE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR TONIGHT AS WELL AS THURSDAY AND THURSDAY
NIGHT.

LAZ015-016-023>026-MSZ047-053-059>061-192100-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
252 PM CST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY
A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE TONIGHT AS A
COLD FRONT MOVES THROUGH THE REGION. GIVEN AMPLE WIND ENERGY IN THE
ATMOSPHERE...SOME STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH
WITH SOME SMALL HAIL. A TORNADO OR TWO CAN NOT BE RULED OUT WITH THE
AMPLE WIND ENERGY.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT.
THE AIR MASS IS EXPECTED TO DESTABILIZE THURSDAY AS GULF MOISTURE
BEGINS A RAPID RETURN INTO THE REGION. INTENSE WIND SHEAR WILL
DEVELOP AND WILL INCREASE THE POTENTIAL FOR SEVERE STORMS IN THE
AREA. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE THURSDAY AND
THURSDAY NIGHT. PLEASE STAY TUNED FOR LATER UPDATES ON THIS
DEVELOPING WEATHER EPISODE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Feb 18, 7:40 PM CST, 15 minutes before
ARZ075-LAZ008-009-MSZ034-040-041-190210-
CHICOT AR-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-EAST CARROLL LA-
WEST CARROLL LA-
740 PM CST MON FEB 18 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
740 PM CST MON FEB 18 2013

...STRONG STORM MOVING ACROSS THE MISSISSIPPI RIVER FROM CHICOT INTO
WASHINGTON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF EUDORA AT 738 PM
CST...MOVING EAST AT 45 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN ISSAQUENA...NORTHERN SHARKEY...SOUTHERN
WASHINGTON EASTERN CHICOT COUNTIES...NORTHERN WEST CARROLL AND
NORTHERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3325 9074 3303 9069 3297 9131 3314 9135
TIME...MOT...LOC 0138Z 260DEG 38KT 3307 9122

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:40 PM CSTSpecial Weather StatementJANWashington30 min
Feb 18, 8:47 PM CSTSpecial Weather StatementJANCarroll, Holmes, Humphreys, Montgomery28 min
Feb 19, 12:24 AM CSTSpecial Weather StatementJANSmith26 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.